Font Size
A
A
A

Prescription Medicine and Erection Problems


Prescription Medicine and Erection Problems

A number of medicines may be associated with erection problems (erectile dysfunction). Let your doctor know if you are taking any of these medicines. If you are having erection problems, they may be causing or adding to your problems having an erection. Your doctor may be able to modify the amount you take or find an alternative.

Medicines with a high incidence of causing erection problems include:

Other medicines may contribute to erection problems in some men.

Examples of medicines that may cause erection problems or make erection problems worse
Medicine type Examples

High blood pressure medicines

Diuretics

Antidepressants

Antipsychotics

Hormones

  • Estrogens
  • Luteinizing hormone-releasing hormone analogues (such as Zoladex, Lupron)

Anticonvulsants

Cardiovascular

Ulcers and heartburn treatment

Benign prostatic hyperplasia (BPH) treatment

Other medicines that may affect erections include medicines for:

Credits

ByHealthwise Staff
Primary Medical ReviewerE. Gregory Thompson, MD - Internal Medicine
Specialist Medical ReviewerChristopher G. Wood, MD, FACS - Urology, Oncology
Last RevisedMay 12, 2010

eMedicineHealth Medical Reference from Healthwise

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

To learn more visit Healthwise.org

© 1995-2012 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.






Medical Dictionary